MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred a 3.00 x 12mm synergy xd drug-eluting stent was advanced for treatment.The physician attempted to pass the stent through the guide catheter.However, during insertion, the stent shaft broke.The fractured portion was located in the proximal or middle of the device.The stent was pulled out successfully and intact from the wire without any interventions.A new synergy xd 3.00 x 12 was used to deploy and completed the procedure successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.00 x 12mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube identified a break on the hypotube shaft located at 17cm distal to the distal end of strain relief as well as multiple kinks.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination.No issues were noted.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.00 x 12mm synergy xd drug-eluting stent was advanced for treatment.The physician attempted to pass the stent through the guide catheter.However, during insertion, the stent shaft broke.The fractured device was located in the proximal or middle portion of the device.The stent was pulled out successfully and intact from the wire without any interventions.A new synergy xd 3.00 x 12 was used to deploy and completed the procedure successfully.No patient complications were reported.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15874234
Report Number2124215-2022-48602
Device Sequence Number19449918
Product Code NIQ
UDI-Device Identifier08714729980957
UDI-Public08714729980957
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2024
Device Model NumberH7493941812300
Device Lot Number0029252034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown